Topped out on vyvanse

Tagged: 

Viewing 7 reply threads
  • Author
    Posts
    • #126777
      Scatterbrain
      Participant

      So I’m taking 70mg of vyvanse per day, and it’s losing effectiveness.
      If anyone else is in the same boat, what did you switch to? And did you ever go back to it?

    • #126780
      anguscole41
      Participant

      I’m taking vyvanse myself right now,I’m at 40 mgs I’ve been on it for a year,its done wonders for me, take 40 mgs as well as 50mgs,I take 40mgs when I’m not working as well 50 when I am.ive noticed its lost effectiveness somewhat with certain issues.ive learned how to manage a bit,when I do things in repetition it becomes easier.What other stims have you taken,I’ve taken Adderall instant,Adderall XR up to 30mgs,Concerta,cotempla,Dexadrine.so far Vyvanse has worked the best.if you want to switch I’d find a medication closest to Vyvanse,I did not like Adderall XR for many reasons,you can also take a drug holiday to let your system reset,if you need more help I’ll try to be of assistance.cheers

    • #126823
      Brendan09
      Participant

      My doctor prescribed a second dose. I’ve gone as high as 120 mg. I’ve tried drug holidays. The effectiveness depends on the person. I found they do more harm than good. We are all different. There are people who do great with 10 mg. Don’t let their experience impact yours. The goal isn’t to take less medication. The goal is to find what works for you. I wasn’t diagnosed until I was 37 because my father somehow convinced me there was some type of honor in taking as little medication as possible. Talk to your doctor about a higher dose or a booster dose of adderal. There’s no harm in taking your medication. The harm is not getting the help you need.

    • #126830
      Scatterbrain
      Participant

      I thought 70 mg was the top dosage? The holiday doesn’t work for me really. I get really anxious and suuuuuper fidgety when I’m off it. I also love the attitude adjustment this drug has given me. I’ve never been this positive and self confident in my life. Makes me think there’s something more than adhd goin on.
      And I am also a late diagnosis, I’m 45. I have a really high tolerance for stims. I have to go see the doc next week as I am about to run out so I will see what he thinks. He’s really good. My first doc was terrible.

    • #126846
      scottishADHDer
      Participant

      Could it possibly be something you’re eating or drinking? From what I’ve read, Vyvanse can be affected by certain fluids and foods, leading to a higher metabolism pushing the drug out of your system quicker. What I usually do when I feel a crash coming on, is open a can of diet cola, and the caffeine usually tops me up for a little while longer.

      I’ve only just started Vyvanse. I was taking Concerta which I didn’t like. Maybe a good approach would be to reduce your dose for a week or so, then bump it back up to 70mg. This gives your body a little time to reset at a lower dose. From what I’ve read online, this is very common with stimulant medications. Usually, it resorts in medication swapping for a period of time, then going back to the original medication which worked best.

      I also think psycologicaly we expect sensations to last. The drug could still be working at a chemical level, but just not giving you any more side effects you’ve been used to (Like a wired feeling). However, if you’re ADHD is back, then the drug isn’t working anymore.

      If you don’t feel it, then clearly you’ve developed a tolerance. I think at this point, going any higher might just be detrimental. I’m no doctor, but they usually try to stop dependence from forming. Maybe a more potent version of the drug is what you need? Adderall from what I’ve heard is much stronger. Maybe Instant Release rather than an ER version. This gives you the ability to adjust the dose to match as close as to what you got from Vyvanse?

      Whatever happens, I hope you get it sorted out.

    • #126875
      Javid1980
      Participant

      70mg is the maximum amount per day of lisdexamfetamine (Vyvanse) that the FDA has recommended and approved but, I have read from others taking more under their doctors recommendations. Your insurance company usually will not cover more than the FDA limit unless they approve an over ride done by your doctor. That being said I have read of doctors using a booster of straight dextroamphetamine in the afternoon to help patients get through the down side of the afternoon.
      The real question you have to answer for yourself is are you not “feeling it” or are your symptoms not being covered as well? There is a big difference in the two and the small “euphoric feelings” you first experience on all stimulants runs it’s course and usually never returns no matter how much you take of the medication. I for one have never felt the euphoric feeling from my medications as I have heard people talk about. I am very uncomfortable with anything effecting my mood in that way at any rate so I am happy it doesn’t give me that feeling. I take 30mgs of instance release 2 times a day of Adderall(dextroamphetamine salts) and I have been at that dose for over 10 years now. I used to take Ritalin (methylphenidate) ER 20mg 3 times per day and it eventually just stopped working for me.
      **I have also read like someone else posted that the medications like amphetamines and methylphenidates can be greatly effected by the foods you eat when you first take them most especially orange juice or things rich in vitamin C.

      • This reply was modified 1 year, 2 months ago by Javid1980.
    • #126897
      Scatterbrain
      Participant

      Thanks for the replies. I was taking 60 in the morning with breakfast and topping up with 10 more at lunch with my energy drink. Now I just take it all at breakfast and still do the monster drink at lunch.
      I can tell it isn’t working anymore. I don’t care about feeling it. My physical symptoms are returning. My trade requires me to have my shit together, and I’m slowly starting to revert to my pre med state of mind. I can feel it, my gf can see it on my days off when I don’t medicate, and I’m being told to slow down, calm down, and other crap I heard pre meds at work. Along with that anxious pukey feeling that I get when I’m trying to get everthing done at once.
      The only dependence I have is knowing how I was before and not wanting to go back to being like that. That feeling of stupidity because you can’t keep anything straight in your head, it’s infuriating. Although being ahyperactive had its uses back in the day with my old life, I now prefer being able to focus on one thing and getting a good five hours of sleep a night.
      Sorry,kind of ranty, wasn’t my intention. I’m just getting frustrated.
      We’ll see what the doc says, I’ll mention some of your ideas.

    • #126929
      Penny Williams
      Keymaster

      There are many different medications on the market. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both.Sounds like Vyvanse was working, so it may make sense to try another amphetamine.

      The Most Popular ADHD Medications: Comparison Chart

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 7 reply threads

You must be logged in to reply to this topic.